MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y967H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent a spay procedure on (b)(6) 2022 and suture was used.During the procedure, when the package was opened, the needle was not attached to the suture.Another like device was used to continue with the procedure.Upon evaluation of the returned device, short insertion was found.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received one dispensed suture and a labeled winding former with a detached needle that pertain to product code y967.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
MONOCRYL SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16008653
Report Number2210968-2022-10421
Device Sequence Number12210841
Product Code GAN
UDI-Device Identifier10705031059993
UDI-Public10705031059993
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberY967H
Device Catalogue NumberY967H
Device Lot NumberRGMJTZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown